Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Blood clot in the vein in lower leg. Took coumadin. Recurrent infections after hip replacement. How can I stabilize the coumadin dose?

I have been on Coumadin for four weeks for a blood clot in a small vein in my lower leg. Also, on Clindamycin , same time period, for infection. Previously, I have suffered from many infecttions, in various parts of my body, since July 2012, when I had a hip replaced. I am a 52 year old female. Question: I have kept my vitamin K daily level at 19-22 mcgs. I still have to have my pt levels checked 2-3X/week. The Coumandin dose has not stabilized. What am I doing wrong? Lori Donohue
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
  User's Response
Dear Thomas,

Thanks for your question.
Achieving a stabilized INR while on warfarin can be quite challenging sometimes. Several antibiotics (penicillins and cephalosporins) and even certain vegetables have been known to interfere with its metabolism and consequently its actions. I would suggest that you interact with your physician, with a view to re-evaluate all your medications (and possibly, meals), to determine which, if any, interact with warfarin.
Having said that, I would also mention that you keep to a fixed time of warfarin intake, preferably well after the last meal of the day (i.e. just before bed). Avoid, as much as possible, any food or medication that may interfere with it. All PT tests should be done in certified labs, and all values converted to INR. I hope these measures will help.

Kind regards.
Answered: Wed, 13 Feb 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor